I am 38 years old and have been suffering from an unknown illness for almost two years. My biggest complaints are nausea and thick, rubbery mucus. I have had all the respiratory tests (i.e., GI, upper GI w/lower bowel follow through, two endoscopies, colonoscopy, and a CT scan of my stomach, even an IVP and a test for Diabetes) with negative results. Although I am extremely grateful that I do not have an ulcer, etc., I continue to suffer. My M.D. treated me most recently for GERD with Prilosec and Propulsid with no positive effects. I finally had him refer me to an ENT who used a camera to look in my sinuses. My sinuses looked clean, but according to the ENT, it seemed there was secretion from my Eustachian tubes that was slightly yellow. Also, at the back of my tongue was a bunch of white, thick-looking mucus which I am constantly spitting out.
The ENT put me on Guaifenesin (600mg) which is generic for Humibid. Also, every time I am put on an antibiotic, I have what I call an "episode" of debilitating nausea.
I know of no allergies and before March 1997, I was perfectly healthy. I do not suffer from hearing loss or dizziness. Do you have any idea what might be causing the nausea and what I can do to lead a life without the nausea? Thank you for any help you can give me in this matter.
Your physician did not evaluate the possibility that gastroparesis (impaired emptying of the stomach) is the cause for your nausea. A radioisotope study will assess gastric emptying. The suggestion that you have food allergies is a possible explanation but hard to prove conclusively.
This information is presented for educational purposes. As specific questiosn to your personal physician.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.